Alert archive / California / River Flood Warnings in 2008
River Flood Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this river flood warning at Jan 27, 2008, 9:50 AM PST for San Bernardino County, California. It took effect at Jan 27, 2008, 2:48 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 9:50 AM PST (17:50 UTC)
- In effect from
- Jan 27, 2008, 2:48 PM PST
- Expired
- Jan 27, 2008, 11:17 PM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- Minor
County San Bernardino County, CA
The river
Written for the forecast point Mojave River near Victorville (MVVC1).
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10261500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS46 KSGX 271750 FLWSGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO, CA 950 AM PST SUN JAN 27 2008 CAC071-272350- /O.NEW.KSGX.FL.W.0001.080127T2248Z-080128T2100Z/ /MVVC1.1.ER.080127T2248Z.080128T0000Z.080128T0900Z.NO/ 950 AM PST SUN JAN 27 2008 .SIGNIFICANT FLOWS DOWNSTREAM FROM THE MOJAVE FORKS RESERVOIR DUE TO SNOWMELT AND HEAVY RAIN WILL COMBINE WITH LOCAL RUNOFF TO PRODUCE SIGNIFICANT FLOWS IN THE MOJAVE RIVER THIS AFTERNOON AND THIS EVENING. * AT 8 AM SUNDAY THE STAGE WAS 12.2 FT * FLOOD STAGE: 16.0 FT * RISE ABOVE FLOOD STAGE THIS AFTERNOON * CREST AROUND 16.3 FT LATE THIS AFTERNOON * FALL BELOW FLOOD STAGE AFTER MIDNIGHT * AT 16.0 FEET, SIGNIFICANT FLOWS REACH FARMING AREAS NORTH OF VICTORVILLE. MINOR FLOODING OF FARMLAND ADJACENT TO THE RIVER BED CAN BE EXPECTED IN ORO GRANDE. SOME LOCAL EROSION TO THE LEVEES IN HESPERIA AND VICTORVILLE IS POSSIBLE. $$ DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. $$
1 follow-up statement
000 WGUS86 KSGX 280717 FLSSGX FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO, CA 1115 PM PST SUN JAN 27 2008 CAC071-280725- /O.CAN.KSGX.FL.W.0001.000000T0000Z-080128T2100Z/ /MVVC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ SAN BERNARDINO CA- 1115 PM PST SUN JAN 27 2008 ...THE FLOOD WARNING IS CANCELLED FOR SAN BERNARDINO COUNTY FOR THE MOJAVE RIVER NEAR VICTORVILLE... $$ MACKECHNIE
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this river flood warning went out at Jan 27, 9:00 AM PST, 50 minutes earlier.
Area forecast discussion, Jan 27, 9:00 AM PST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PST SUN JAN 27 2008
.SYNOPSIS...PERIODS OF RAIN....SNOW...AND STRONG WINDS FROM A
POWERFUL WINTER STORM WILL CONTINUE INTO TONIGHT. THE LOW PRESSURE
AREA OFF THE COAST WILL MOVE INLAND THIS EVENING BRINGING COLDER
AIR...LOWER SNOW LEVELS AND POSSIBLE THUNDERSTORMS. THE RAIN...
SNOW...AND WIND WILL CONTINUE INTO MONDAY AS MOIST...UNSTABLE
NORTHWEST FLOW CONTINUES. DRIER THROUGH MIDWEEK BUT CONTINUED COOL
WITH A CHANCE OF SNOW LIGHT RAIN AND SNOW AT TIMES.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
...SPC CONVECTIVE OUTLOOK INCLUDES THE SOUTHERN CA COAST IN A SLIGHT
RISK OF SEVERE THUNDERSTORMS TODAY...
12Z MIRAMAR SOUNDING SHOWS MODERATE INSTABILITY...BUT NEARLY
SATURATED. EXPECT DRYING AND FURTHER DESTABILIZATION THIS AFTERNOON
AS VORT LOBE SWINGS TOWARD THE COAST LATE. A FEW LOW TOPPED
SUPERCELLS COULD DEVELOP WITH HAIL AND STRONG WINDS OVER THE COASTAL
WATERS. IDOLATED WATERSPOUTS AND TORNADOES ARE POSSIBLE AS WELL.
LOOKS LIKE THE BEST FORCING AND INSTABILITY WILL BE OVER NORTHEN
AREAS THIS AFTERNOON INCLUDING LA COUNTY...THE INLAND EMPIRE...AND
PORTIONS OF ORANGE COUNTY...THEN SHIFT SOUTH INTO SAN DIEGO COUNTY
THIS EVENING.
LATEST SATELLITE IMAGERY SHOWS MOST OF THE ENHANCEMENT HAS NOW MOVED
EAST OF THE FORECAST AREA. NWS DOPPLER RADAR SHOWS A LARGE AREA OF
LIGHT TO MODERATE RAIN CONTINUES TO SPREAD NE OVER SAN DIEGO COUNTY.
RAINFALL HAS BEEN RUNNING ONE-QUARTER INCH OR LESS PER HOUR NOW WITH
EMBEDDED HEAVIER AMOUNTS. FLASH FLOODING WILL LIKELY SUBSIDE THROUGH
EARLY THIS AFTERNOON...THEN THE THREAT WILL INCREASE AGAIN AS THE
ATMOSPHERE BECOMES MORE UNSTABLE AND CONVECTION DEVELOPS. UPSLOPE
FLOW WILL CONTINUE TO PRODUCE MODERATE AMOUNTS OF RAIN AND SNOW IN
THE MOUNTAINS. WINDS HAVE BEEN STRONG IN MANY AREAS OVERNIGHT WITH
GUSTS OF 35 TO 45 MPH. WINDY CONDITIONS CONTINUE IN SOME MOUNTAIN
AREAS BUT HAVE WEAKENED TEMPORARILY W OF THE MTNS.
CURRENT INDICATIONS ARE THAT THE WINTER STORM WARNINGS AND WIND
ADVISORIES MAY HAVE TO BE EXTENDED THROUGH MON IN THE MOUNTAINS AND
DESERT AREAS.
MODELS WEAKEN THE UPPER CENTER OFF THE COAST AND BRING IT INLAND
TONIGHT. EXPECT OCCASIONAL MODERATE TO HEAVY RAIN AND SNOW TO
ACCOMPANY THIS SYSTEM INTO MONDAY AS YET ANOTHER VORT MAX DROPS INTO
THE UPPER TROUGH. 500 MB HEIGHTS GRADUALLY RECOVER TUE FOR SOME
DRYING...THEN ANOTHER SYSTEM DROPS SOUTH THROUGH THE MAIN UPPER
TROUGH OVER THE WESTERN U.S. ON WED KEEPING TEMPS ON THE COOL SIDE
GUSTY WINDS IN THE MOUNTAINS.
&&
.AVIATION...
271500Z...THE BAND OF SHOWERS STREAMING NORTHEAST OVER THE AREA THIS
MORNING SHOULD MOVE SLOWLY TO THE EAST DURING THE DAY. SHOWERS WITH
THIS BAND COULD BE HEAVY AT TIMES AND BE ACCOMPANIED BY LOW CEILINGS
AND VISIBILITIES. A BIT OF A BREAK LATE THIS MORNING INTO EARLY
AFTERNOON BEFORE A COLD AND UNSTABLE AIR MASS MOVES OVER THE AREA
FROM THE WEST. THIS IS EXPECTED TO BRING HEAVY SHOWERS...SCATTERED
THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON
INTO THE EVENING. SHOWERS WILL CONTINUE TONIGHT INTO MONDAY MORNING
BEFORE DIMINISHING DURING THE AFTERNOON.
STRONG GUSTY SOUTH TO SOUTHWEST WINDS 20 TO 25 KNOTS WILL CONTINUE
OVER THE AREA WHICH MAY IMPACT SOME OF THE COASTAL AIRPORTS SUCH AS
KSAN...KCRQ AND KSNA THROUGH THE AFTERNOON. EXPECT THE WIND TO
DIMINISH TONIGHT. HORTON
&&
.MARINE...
271500Z...WINDS HAVE DIMINISHED OVER THE COASTAL WATERS TO SMALL
CRAFT CRITERIA BUT EXPECT 15 TO 25 KNOT WINDS TO CONTINUE WITH
OCCASIONAL GUSTS TO 30 KNOTS THROUGH THE AFTERNOON. AN UNSTABLE AIR
MASS WILL MOVE OVER TODAY AND BRING A CHANCE OF THUNDERSTORMS AND
FUNNEL CLOUDS OR WATERSPOUTS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH ENTIRE CWA THROUGH THIS EVENING. SEE LAXFFASGX.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING. SEE LAXNPWSGX.
WINTER STORM WARNING UNTIL 10 AM PST MONDAY FOR RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS AND WINTER STORM WATCH FOR
THE SAN DIEGO COUNTY MOUNTAINS BEGINNING AT 6 PM THIS EVENING. SEE
LAXWSWSGX.
RIVER STATEMENT FOR AREA RIVER STAGES...SEE LAXRVSSGX.
PZ...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 4 AM PST MONDAY
FOR COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
CLEMENTE ISLAND.
&&
PUBLIC...JAD
AVIATION/MARINE...HORTON
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Jan 27, 6:50 AM PST, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 650 AM PST SUN JAN 27 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-281200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 650 AM PST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL AFFECT THE AREA TONIGHT INTO MONDAY WITH HEAVY RAIN...GUSTY WINDS...AND MOUNTAIN SNOW. THUNDERSTORMS WILL BE POSSIBLE TODAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. .DAY ONE... TODAY THROUGH TONIGHT. * FLASH FLOOD WATCH REMAINS IN EFFECT FROM THROUGH THIS EVENING. HEAVY RAIN COULD CAUSE DEBRIS FLOWS...ESPECIALLY IN THE BURN AREAS. SEE LAXFFASGX FOR DETAILS. * A WINTER STORM WARNING IS IN EFFECT FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS TONIGHT THROUGH MONDAY MORNING. SEE LAXWSWSGX. * VERY STRONG WINDS ACROSS ALL AREAS TONIGHT. SMALL CRAFT ADVISORIES AND GALE WARNINGS ARE IN EFFECT. SEE LAXCWFSGX. WIND ADVISORY ON LAND SEE LAXNPWSGX. * POSSIBLE THUNDERSTORMS AND WATERSPOUTS OVER THE COASTAL WATERS. SEE LAXMWSSGX. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. * A WINTER STORM WARNING IS IN EFFECT FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS THROUGH MONDAY MORNING. SEE LAXWSWSGX. * A WINTER STORM WATCH IS IN EFFECT FOR THE SAN DIEGO COUNTY MOUNTAINS FOR THROUGH MONDAY MORNING. SEE LAXWSWSGX. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS REQUESTED FOR TODAY. JAD
In the hours before
Local storm report, Jan 27, 8:34 AM PST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
834 AM PST SUN JAN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM FLASH FLOOD TEMECULA 33.50N 117.13W
01/27/2008 RIVERSIDE CA LAW ENFORCEMENT
MUD BLOCKING 2 LANES AROUND DE LUZ AND CARANCHO RDS.
0700 AM FLASH FLOOD RAMONA 33.04N 116.87W
01/27/2008 SAN DIEGO CA LAW ENFORCEMENT
MUD ON SR78 BTWN RAMONA AND ESCONDIDO-SAN PASQUAL JEO
WILD ANIMAL PARK.
0743 AM FLOOD LEMON GROVE 32.73N 117.03W
01/27/2008 SAN DIEGO CA LAW ENFORCEMENT
WB SR94 LANES 1 AND 4 ARE FLOODED.
&&
MANULocal storm report, Jan 27, 8:42 AM PST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
842 AM PST SUN JAN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM FLASH FLOOD TEMECULA 33.50N 117.13W
01/27/2008 RIVERSIDE CA LAW ENFORCEMENT
MUDSLIDE BLOCKING NB RT LANES NR BUTTERFIELD STAGE RD JNO
RANCHO CALIFORNIA.
0823 AM FLASH FLOOD PAUMA VALLEY 33.30N 116.98W
01/27/2008 SAN DIEGO CA LAW ENFORCEMENT
MUDSLIDE AT COLE GRADE RD AT SR76.
&&
MANULocal storm report, Jan 27, 8:42 AM PST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
842 AM PST SUN JAN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM FLASH FLOOD TEMECULA 33.50N 117.13W
01/27/2008 RIVERSIDE CA LAW ENFORCEMENT
MUDSLIDE BLOCKING NB RT LANES NR BUTTERFIELD STAGE RD JNO
RANCHO CALIFORNIA.
0838 AM FLASH FLOOD PAUMA VALLEY 33.30N 116.98W
01/27/2008 SAN DIEGO CA LAW ENFORCEMENT
MUDSLIDE AT COLE GRADE RD AT SR76.
&&
MANUThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:55 AM PST | Flash Flood Warning | SGX | San Bernardino | 4 hr |
| Jan 27, 4:35 AM PST | Flash Flood Warning | SGX | San Diego | 6 hr |
| Jan 27, 7:00 AM PST | Flash Flood Warning | SGX | Riverside | 4 hr |
Nearby
River Flood Warnings in California, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.